Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 12, 2021, 11:09 AM CDT for Calcasieu Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 11:09 AM CDT (16:09 UTC)
- Expired
- Aug 12, 2021, 11:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 12 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WWUS84 KLCH 121609
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1109 AM CDT Thu Aug 12 2021
LAZ041-121645-
Calcasieu LA-
1109 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Calcasieu
Parish through 1145 AM CDT...
At 1109 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Charles, moving north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Moss Bluff, Lebleu Settlement and
Buhler.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 24 and 40.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 9309 3015 9330 3034 9340 3034 9304
TIME...MOT...LOC 1609Z 166DEG 5KT 3020 9321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:45 AM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Aug 12, 3:45 AM CDT, 7 hours 24 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 345 AM CDT Thu Aug 12 2021 .SHORT TERM (Today through Saturday Night)... Satellite Water Vapor Imagery early this morning showed quite a bit of moisture associated with a slow moving north central gulf easterly wave that was bringing moisture into the south central Louisiana. In addition...there was also quite a bit of moisture along the northwest Gulf that was beginning to work northward into southwest Louisiana. Radar this morning showed a few showers and thunderstorms just offshore out to 60 nm and this activity was moving northward. LCH sounding from last night showed around 2.08 inches which is above the median average for this time of year. The upper level high remains to our north so our area should be favorable to see another active day of showers and thunderstorms as the easterly wave and abundant moisture combines with daytime heating. The highest pops will generally be across the southern half of the area where the moisture is higher. I believe the HRRR model has a good handle on bringing higher rain chances to our southern areas. However...pops will extend northward into central Louisiana and interior southeast Texas where a few cells will develop during the heat of the day and good storm outflows help to initiate new cell growth. Heat indices will remain lower today due to more rain expected and increased cloud cover once the activity gets going. The main problems will be slow moving storms with the weak flow aloft which suggests locally heavy rain possible with a few cells as well as cloud to ground lightning with the stronger storms. SPC has general thunderstorms for the area so just the above mentioned threats possible. Activity will diminish late this afternoon into the early evening as daytime heating ceases. GFS model continues to show above normal precipitable water continuing Friday into Saturday. Therefore...with little change in the weather pattern...I conclude that rain chances will continue to be above normal during the mid morning to afternoon hours both days. Of course...we are watching Tropical Depression Fred which is expected to continue to bring heavy rains to southern Florida Friday and tropical storms conditions early Saturday to the Florida Keys. Fred at this time is expected to remain well east Louisiana but as always we will continue to keep a close eye on Fred for any unexpected changes over the weekend. .LONG TERM (Sunday through Wednesday)... Upper level troughing will dig into the east conus Sunday and tropical system Fred will also be moving into the eastern Gulf Sunday and Monday. For our area...precipitable water values will continue to remain above normal and we do expect to see continued weakening of high pressure aloft...therefore....rain chances do appear to remain at or above normal for the remainder of the forecast Monday and Tuesday with perhaps some subsidence setting in across the northern areas by Wednesday. Most rains can be expected during the morning to afternoon hours. && .MARINE... Light onshore flow can be expected today and Friday with locally higher winds and seas near more robust thunderstorms. Over the weekend, variable winds can be expected as tropical system Fred moves into the eastern gulf of mexico. && .PRELIMINARY POINT TEMPS/POPS... AEX 94 75 95 75 / 30 10 40 10 LCH 91 75 92 75 / 70 20 70 20 LFT 91 75 93 75 / 70 20 70 20 BPT 92 75 92 75 / 70 20 60 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 12, 4:12 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 412 AM CDT Thu Aug 12 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-130915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 412 AM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms will develop across the southern half of the area later this morning and work northward through the afternoon. No severe weather is expected...however...locally brief heavy rains, gusty winds, and cloud to ground lightning can be expected with the stronger thunderstorms. Rain should taper off by late afternoon as daytime heating begins to ease. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are expected each day. No severe weather is expected...however gusty winds, brief heavy rainfall and frequent cloud-to-ground lightning will be possible with some of the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-130915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 412 AM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Expect scattered showers and thunderstorms. Locally higher winds and seas along with cloud to water lightning can be expected with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Expect scattered showers and thunderstorms each day. Locally higher winds and seas along with cloud to water lightning can be expected with the stronger thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 8:45 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
845 AM CDT Thu Aug 12 2021
LAZ073-121415-
West Cameron LA-
845 AM CDT Thu Aug 12 2021
...A strong shower will impact portions of central Cameron Parish
through 915 AM CDT...
At 845 AM CDT, local law enforcement reported a strong shower
producing a waterspout over the marshes north of Holly Beach, or 8
miles southeast of Sabine National Wildlife. This storm was nearly
stationary.
HAZARD...Waterspouts.
SOURCE...Law enforcement.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters.
Locations impacted include...
Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near the marshes north of Holly Beach, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2981 9352 2990 9350 2987 9343 2986 9344
2985 9343 2985 9341 2983 9339 2982 9339
2978 9343
TIME...MOT...LOC 1345Z 206DEG 3KT 2983 9346
WATERSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
WarthenSpecial weather statement, Aug 12, 10:02 AM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1002 AM CDT Thu Aug 12 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 122115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 1002 AM CDT Thu Aug 12 2021 ...TROPICAL FUNNEL CLOUDS POSSIBLE... A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 50
Local storm report, Aug 12, 10:23 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1023 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM WATER SPOUT 6 NNW HOLLY BEACH 29.87N 93.50W
08/12/2021 CAMERON LA 911 CALL CENTER
WATER SPOUT REPORTED NORTH OF HOLLY BEACH BY LOCAL LAW
ENFORCEMENT.
&&
ALEX.DONATOSpecial weather statement, Aug 12, 11:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1109 AM CDT Thu Aug 12 2021
LAZ041-121645-
Calcasieu LA-
1109 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Calcasieu
Parish through 1145 AM CDT...
At 1109 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Charles, moving north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Moss Bluff, Lebleu Settlement and
Buhler.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 24 and 40.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 9309 3015 9330 3034 9340 3034 9304
TIME...MOT...LOC 1609Z 166DEG 5KT 3020 9321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:45 AM CDT | Special Weather Statement | LCH | Cameron | 30 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.